×

zbMATH — the first resource for mathematics

On the stable reduction of pencils of curves. (English) Zbl 0662.14013
Let f:S\(\to C\) be a one-dimensional family of complex projective curves of genus \(g\geq 2\). There is a base extension of degree \(N_ g\) such that the pull-back family has semi-stable reduction, where \[ N_ g=\prod_{p=prime,p\leq 2g+1}p^{\ell_ p}, \] where \(\ell_ p\) is the largest integer such that \(2g\geq p^{\ell_ p}-p^{\ell_ p-1}\).
Reviewer: G.Xiao

MSC:
14H10 Families, moduli of curves (algebraic)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Artin, M., Winters, G.: Degenerate fibres and stable reduction of curves. Topology10, 373–383 (1971) · Zbl 0221.14018
[2] Deligne, P., Mumford, D.: The irreducibility of the space of curves of given genus. Publ. Math. Inst. Hautes Etud. Sci.36, 75–109 (1969) · Zbl 0181.48803
[3] Harvey, W.J.: Cyclic groups of automorphisms of a compact Riemann surface. Quart. J. Math. Oxford 2/17, 86–97 (1966) · Zbl 0156.08901
[4] Ogg, A.P.: On pencils of curves of genus two. Topology5, 355–362 (1975) · Zbl 0145.17802
[5] Wiman, A.: Über die hyperelliptischen Kurven und diejenigen von GeschlechtP=3, welche eindeutige Transformationen in sich zulassen. Bihang Till. Kongl. Svenska Vetenskaps-Akademiens Hadlingar21, 1–23 (1895/96)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.